I Hope You Dance Lee Ann Womack

I Hope You Dance Lee Ann Womack
Promise me that you’ll give faith a fighting chance, And when you get the choice to sit it out or dance. Dance….I hope you dance.

Sunday, September 6, 2015

Do You really Know What You Are Taking?

Often times we ask our  Doctors to give us something  to relieve pain, infections and many other reasons. 
We put our trust in his hands knowing he is going to give us  the best medication for what ever ails us.

We take our script to the pharmacy  wait to be filled off we go home blindly believing taking this drug will be the cure.
However how many  people actually stop question either your Dr. or the pharmacist about  side effects , and what if any interactions might occur if taken with other meds you may be taking.
We pop a pill expect to feel better instantly.  Sometimes the results are not what we expected. 

In February this year I woke up one morning put my foot on the floor and  there it was the most excrutiating pain I had ever felt, The pain  ran right through the sole of my foot into my heel. It felt as though I had just stepped on a hundred straight pins  at once that hit every nerve on the bottom of my sole. I was in agony!  I had to get up , I had no other choice I had to try  walk otherwise I'd be stuck in my bed. I wrapped my foot with tape found a heavy sock wore that to cushion my foot. At least it softened the pain. This pain continued  unrelenting in fact it became worse over time.  The pain was so intense the only way I could walk was with a walker or cane. I had Neuropathy.. I live alone there was no one here to help me.. 
I called  my Dr. he was kind enough to make a house call prescribed "LYRICA" 
After a few days taking the pill I felt a minor  amount of relief. Reassured that it will go away I continued to take the drug. 
I was sitting in my living room I swore I saw a Lynx run by my front window... I was hearing people in my house in fact one morning I called the police because I believed someone had entered my house  some things were disturbed.  They checked looked around no one was there both doors locked with dead bolts screen door locked. No way of entry. I felt stupid. 
I would be sitting in my chair I would suddenly find myself falling to the floor  Though I had lost control. This was occurring with more frequency. One week the ambulance was called to my place 5xs.. I had fallen I couldn't get up my foot was still very painful. I'd sit on the floor sometimes for hours trying to figure out how to get up.. I had no choice but to call.. I'd be sitting at my desk suddenly  be startled after hitting my face on the desk  so hard my glasses dug into the bridge of my nose cutting it. 
I confided this to a friend they told me the Lyrica was getting me high and it was creating hallucinations  bizzare thoughts and was causing me to black out... I was stunned , I had never in all my years experienced anything like this. My Dr had taken me off immediately and I decided to fight this Neuropathy through wrapping my foot soaking keeping it warm  and hope for the best. The pain did eventually subside..

A perfect reason why WE must be our own advocates!  At no time was I informed of these possible side effects. Or was I given information for side effects from my GP and Pharmacist.  I blindly was taking a drug that could have had serious consequences.
I ask questions now on.. I want to know what side effects are possible not just the same familiar listing but the hidden ones that at times say "Could cause death" 
I am sure that LYRICA is an excellent drug and does what it's supposed to for the majority, however there are some like me who have a low tolerance to whatever chemicals are used to produce it.  Below is a link  for side effects.
Side Effects Lyrica

We have to make certain we know what we are  taking, what may be  good , is not always the case.
My Neuropathy is getting better I still periodically have some pain in my foot but  the relief  is  no more hallucinations seeing a Lynx run across my yard or strangers in my apt. The strangest was having conversations with  people who were not there.... That's scary!! Take Care Alli.......xx


  1. Alli, those are some interesting side effects! The combination of heart meds and chemo brought on some scary ones. That sense of there being "someone else here" is like a scene from an Alfred Hitchcock movie. "They" are real enough to almost make me want to meet "them." I explain the feeling to a drug-induced crossing of wires that switches on the feeling I get when someone IS actually there.

    My medications now are all for my heart but were adjusted for the chemo and not reset. Now that chemo is over my cardiologist and oncologist have disappeared and my doctor never has time so I'm doing my own research to see what's needed and what can be dropped. Not really a wise way to manage my health but the medical system is either unavailable when needed, too busy or clueless.

    My favourite alternative when medical care is unavoidable is to see the home-care nurses in town. They fix me up and them insist that I see my doctor "as soon as possible" and that can be a long time away:-)

    I wonder if the medical people can understand what having an unpredictable brain is like? The message most often is to "move on", but to where?

  2. Somehow I missed all your new posts since the first one so I am getting around to reading them today. Having your house invaded by people and lynx is scary and not being able to figure out how to move is even scarier. I know the neuropathy, although it is supposed to fade with time, will be with you for some time. I hope you can find something that works.